Suspected drug overdoses claim five lives in six days in London

London police are imploring drug users to be diligent in the wake of five suspected overdose deaths in less than a week.

“Five men have died since March 30, including two yesterday,” said Chief John Pare today. “It is truly alarming so I am pleading with those who use drugs to be careful, and with family and friends of those who may use to talk to them about safety planning.”

One man died March 30th , two March 31st and two yesterday. While the cause of death in each case is still under investigation by the Coroner’s Office, with the support of detectives from the Major Crime Section, they are all suspected drug overdoses, police said. It is believed at least three involved the use of fentanyl.

“We don’t usually release information about overdose deaths,” Chief Pare said “But we are extremely concerned about this series of deaths and want to reinforce that people need to take precautions.”

The Middlesex-London Health Unit and London Police issued a warning Tuesday about a spike in overdoses.

“It pains me having to keep talking about this ongoing tragedy. There are so many excellent things happening in this community and yet for some families, the social fabric is unravelling. Each of these men was someone’s son,” said Dr. Chris Mackie, Medical Officer of Health and CEO with the Middlesex-London Health Unit. “Please seek help for yourself or your loved ones. There are options for treatment no matter where you are in your journey, from supervised consumption to suboxone.”

Citizens can help make a difference in the local response to the opioid crisis by obtaining a free naloxone kit from the Health Unit or local pharmacies.

“Please, do not use alone. Make sure you have a naloxone kit. Know the signs of an overdose and call for help immediately,” Chief Pare urged.

Out of respect for the privacy of deceased and their families, no identifying details will be released, police said.

Both comments and pings are currently closed.

You must be logged in to post a comment Login